MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT311413
Medical Device Problem Codes Positioning Problem (3009); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.6.: type of investigation: code b21: results pending completion of investigation.H.6.:investigation findings: code c21: results pending completion of investigation.H.6.:investigation conclusions: code d16: conclusion not yet available.H.6.: medical device problem: code a26:results pending completion of investigation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a patient underwent endovascular treatment of a zone 9 abdominal aortic aneurysm.It was reported that while preparing a gore® excluder® aaa endoprosthesis rlt311413 for use, the device was loaded onto an amplatz 260cm wire.While advancing the wire, the physician reported that it was very difficult to advance the device.The physician pulled the device off the wire, and re-prepped the device wiping the wire down with heparinized saline.The wire was inserted without difficulty.However, the physician then noticed that the locking wire normally attached to the nose cone was detached and free floating.He was not comfortable advancing the device with an exposed wire into the aorta, and pulled the device off the amplatz.A second gore® excluder® aaa endoprosthesis rlt311413 was used to complete the procedure without further difficulty.The patient tolerated the procedure.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2, h3 and h6.H.6.: type of investigation: code b21 updated to code b01 h.6.:investigation findings: code c21: updated to code c19 h.6.: investigation conclusions: code d16: updated to code d12 and d15 h.6.: medical device problem: code a26: updated to a1502 according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential device or procedure-related adverse events that may occur and/or require intervention include, but are not limited to, endoleak and aneurysm enlargement and, or improper component placement, and component migration.H.3.: the device evaluation showed the following: visual examination of the device did not reveal any kinks.However, it was revealed that the lock pin was not engaged in the hole on the leading olive and there was a gap between the leading end of the endoprosthesis and the leading olive.Visual examination of the leading olive did not reveal any abnormalities.Engineering inserted a guidewire per the ifu and was able to do so with no observed resistance.The guidewire was advanced the length of the delivery catheter.Engineering was able to remove the guidewire with no observed resistance.Based on the findings from this evaluation, the physician¿s observation that ¿it was very difficult to advance" could not be confirmed.Based on the findings from this evaluation, the physician¿s observation that ¿the locking wire normally attached to the nose cone was detached and free floating¿ could be confirmed.The likely cause for the reported difficulty advancing the gore® excluder® aaa endoprosthesis over the guidewire could not be determined with the available information.The likely cause for the gore® excluder® aaa endoprosthesis lock pin becoming detached from the leading olive could not be determined with the available information.However, the lock pin may have been dislodged when the device was removed from the guidewire.
 
Additional Manufacturer Narrative
Added g3/g4, h1/h2 h.6.: investigation conclusions: code d12 removed.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
kathryn irwin
1505 n. fourth street
flagstaff, AZ 86001
9285263030
MDR Report Key19198631
Report Number3007284313-2024-03200
Device Sequence Number7616809
Product Code MIH
UDI-Device Identifier00733132619078
UDI-Public00733132619078
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Catalogue NumberRLT311413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer06/14/2024
06/18/2024
Initial Report FDA Received Date04/26/2024
Supplement Report FDA Received Date06/15/2024
06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexMale